MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL TOP HAT TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL TOP HAT TAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 288203
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated, and no conclusion can be drawn at this time.
 
Event or Problem Description
It was reported that pre-operative to a latarjet shoulder repair procedure, in the decontamination department, that the top hat tap instrument (loaner tray) device had noticeable biological debris on the surface and within the cannula.This was a pre-op event and was a no-harm incident, no patient was involved.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: update: d4, h4: lot number, primary udi number and device manufacture date has been added.Investigation summary the product was not returned to depuy synthes however a photo was provided for evaluation.Visual inspection of the returned photo found that the device is shown in used condition as expected in reusable devices.The device's shaft has no structural anomalies.A brush with biological matter is observed coming from the canulated section of the device's shaft.The overall complaint was confirmed as the observed condition of the top hat tap would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to lack of cleaning and maintenance; as per instructions for use (ifu); clean and disinfect the instruments after each procedure as described in the cleaning/disinfection/ sterilization section below; sterilize prior to the first use and every subsequent use.It has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
TOP HAT TAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
T.A.G. MEDICAL PRODUCTS CORPORATION LTD
IS  
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24622421
Report Number1221934-2026-01117
Device Sequence Number9575962
Product Code LXH
UDI-Device Identifier10886705026814
UDI-Public(01)10886705026814(10)23M02
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288203
Device Lot Number23M02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown